Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Open images of orderable spaces


Authors: M. Hušek and W. Kulpa
Journal: Proc. Amer. Math. Soc. 88 (1983), 711-715
MSC: Primary 54C10; Secondary 06F30, 54F05
DOI: https://doi.org/10.1090/S0002-9939-1983-0702305-3
MathSciNet review: 702305
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The class of open continuous images of orderable spaces is characterized, and it is shown that it contains all suborderable spaces. Several results concerning open images of metrizable spaces are generalized to higher cardinals, e.g., every completely linearly uniformizable space is an open continuous image of a Baire space $ {({\kappa ^\lambda })_\lambda }$.


References [Enhancements On Off] (What's this?)

  • [CN] W. W. Comfort and S. Negrepontis, The theory of ultrafliters, Springer-Verlag, Berlin, 1974. MR 0396267 (53:135)
  • [Č] E. Čech, Topological spaces (rev. ed. by Z. Frolik and M Katětov), Academia, Prague, 1966. MR 0211373 (35:2254)
  • [E] R. Engelking, General topology, PWN, Warsaw, 1977. MR 0500780 (58:18316b)
  • [FK] R. Frankiewicz and W. Kulpa, On order topology of spaces having uniform linearly ordered bases, Comment. Math. Univ. Carolin. 20 (1979), 37-41. MR 526146 (80b:54036)
  • [Ha] F. Hausdorff, Über innere Abbildungen, Fund. Math. 23 (1934), 279-291.
  • [H] M. Hušek, Linearly uniformizable spaces, Rapport Wisk. Sem. Vrije Univ. 119 (1980), 19 pp.
  • [K$ _{1}$] D. Kurepa, On the existence of pseudometric nontotally orderable spaces, Glasnik Mat.-Fiz. Astronom. Ser. II Društvo Mat. Fiz. Hrvatske 18 (1963), 183-194. MR 0172235 (30:2455)
  • [K$ _{2}$] -, Sur l'escart abstrait, Glasnik Mat.-Fiz. Astronom. Ser. II Društvo Mat. Fiz. Hrvatske 11 (1956), 105-134. MR 0102789 (21:1575)
  • [Mi] E. Michael, A theorem on semi-continuous set-valued functions, Duke Math. J. 26 (1959), 647-651. MR 0109343 (22:229)
  • [P] V. I. Ponomarev, Axioms of countability and continuous mappings, Bull. Acad. Polon. Sci. Sér. Math. Astronom. Phys. 8 (1960), 127-133. MR 0116314 (22:7109)
  • [vW] J. van Wouwe, $ GO$-spaces and generalizations of metrizability, Math. Centre Tract 104, Math. Centrum, Amsterdam, 1979. MR 541832 (80m:54046)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C10, 06F30, 54F05

Retrieve articles in all journals with MSC: 54C10, 06F30, 54F05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0702305-3
Keywords: Orderable space, suborderable space, linearly uniformizable space, caterpillar space, butterfly space, open image
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society